Guillain-Barré Syndrome Mimicking Acute Methotrexate-associated Encephalopathy in an Adolescent Patient With Lymphoblastic Lymphoma


    loading  Checking for direct PDF access through Ovid

Abstract

We describe an adolescent case of Guillain-Barré syndrome (GBS) mimicking acute methotrexate-associated encephalopathy during chemotherapy for lymphoblastic lymphoma. Although initial presentations of hemiparesis and irritability were suggestive of acute encephalopathy, the diminished deep tendon reflexes and subsequent rapid progression to flaccid triparesis with bulbar palsy were consistent with GBS. After the initiation of intravenous immunoglobulin therapy her symptoms improved rapidly, and the diagnosis of GBS was confirmed by nerve conduction studies and cerebrospinal fluid examination in recovery phase. GBS should be considered in the differential diagnosis of acute methotrexate-associated encephalopathy, although GBS is a rare neurologic complication.

    loading  Loading Related Articles